MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F SIM 1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F SIM 1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451430H0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the tip of a 4f tempo catheter was found fractured during prep.There was no reported patient injury.An unknown guidewire was unable to cross the 4f tempo catheter and the procedure cannot continue.An unknown catheter was used to complete the procedure.This was for an angiographic examination for a bronchi artery to confirm bleeding on the location and target vessel.The device was stored and handled per the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the products from the packaging.There were no anomalies noted when the device was taken out of the package.There were no difficulty removing the stylet or any of the sterile packaging components.The product was not re-sterilized.The device was prepped following the ifu.There were no anomalies noted during or after the device was prepped.The lesion had no calcification.There was severe tortuosity on the vessel.The percentage of stenosis was 75%.The device was not used for chronic total occlusion (cto).There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance when advancing the device.There was no unusual force used at any time during the procedure.The device was not returned for analysis.A product history record (phr) review of lot 17865415 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿brite tip/distal tip - catheters- cracked - during prep¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ users are trained to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.Neither the phr review nor the information available suggests that the event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
The tip of a 4f 100cm tempo catheter was found fractured during prep.There was no reported patient injury.An unknown guidewire was unable to cross the 4f 100cm tempo catheter and the procedure cannot continue.An unknown catheter was used to complete the procedure.This was for an angiographic examination for a bronchi artery to confirm bleeding on the location and target vessel.The device was stored and handled per the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the products from the packaging.There were no anomalies noted when the device was taken out of the package.There were no difficulty removing the stylet or any of the sterile packaging components.The product was not re-sterilized.The device was prepped following the ifu.There were no anomalies noted during or after the device was prepped.The lesion had no calcification.There was severe tortuosity on the vessel.The percentage of stenosis was 75%.The device was not used for chronic total occlusion (cto).There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance when advancing the device.There was no unusual force used at any time during the procedure.The device will not be returned for evaluation.The hospital has reported this case as an adverse event to (b)(6).

Brand Name
CATH TEMPO 4F SIM 1 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10040641
Report Number9616099-2020-03692
Device Sequence Number14156413
Product Code DQO
UDI-Device Identifier20705032007921
UDI-Public20705032007921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number451430H0
Device Catalogue Number451430H0
Device Lot Number17865415
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67